Alert archive / Mississippi / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 377, NWS Mobile, AL

December 18, 1995Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 18, 1995, 2:03 PM CST for Greene County, Mississippi. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Dec 18, 1995, 2:03 PM CST (20:03 UTC)
Expired
Dec 18, 1995, 3:00 PM CST
In force
57 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Greene County, MS

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1995-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1995-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
777 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 182003 RRA
SVRMOB
MSC041-182100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
203 PM CST MON DEC 18 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST MISSISSIPPI
 
   ...GREENE COUNTY
 
AT 201 PM...NWS DOPPLER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM
IN CENTRAL GREENE COUNTY. THE STORM WAS LOCATED ABOUT 3 MILES NORTHWEST
OF LEAKESVILLE. THE STORM WAS MOVING NORTH-NORTHEAST AT 25 MPH AND WILL
LIKELY ENTER NORTHWEST WASHINGTON CO ALABAMA BY 3 PM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 12:51 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Dec 18, 12:51 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CST MON DEC 18 1995

18Z SFC ANALYSIS INDICATES THAT A WARM FRONT HAS PUSHED NORTHWARD INTO
LA/MS/AL AND LIES ALONG A POE...LFT LINE AND JUST NORTH OF GPT AND MOB.
KMOB REFLECTIVITY DATA ALSO INDICATES A BOUNDARY IN THIS VICINITY WITH
THE BULK OF THE STRONGER STORMS NORTH OF THE BOUNDARY.  THE POSITION
OF THE WARM FRONT WILL LIMIT HEAVY RAINFALL OVER THE COASTAL COUNTIES
FOR THE REMAINDER OF THE AFTERNOON AND WILL SWITCH THE FOCUS TO THE
INLAND COUNTIES.  REGARDLESS OF THE WARM FRONTAL POSITION...COLD FRONT
AND WEAK PREFRONTAL TROF WILL MOVE THROUGH THE COASTAL COUNTIES
TONIGHT AND MAINTAIN FFW THREAT.

DRE

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 7:20 PM CSTSevere Thunderstorm WarningMOBWayne55 min
Dec 17, 7:20 PM CSTSevere Thunderstorm WarningMOBGeorge55 min
Dec 17, 7:23 PM CSTSevere Thunderstorm WarningMOBStone67 min
Dec 17, 8:19 PM CSTSevere Thunderstorm WarningMOBGeorge26 min
Dec 18, 2:48 PM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne57 min
Dec 18, 3:43 PM CSTFlash Flood WarningMOBGeorge, Greene, Perry6 hr
Dec 18, 3:43 PM CSTFlash Flood WarningMOBStone6 hr
Dec 18, 4:37 PM CSTSevere Thunderstorm WarningMOBGeorge38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.